MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) year old male patient underwent an endovascular aneurysm repair (evar) procedure with a zenith abdominal aortic aneurysm endovascular graft main body.During the procedure, blood leaked from the hemostatic valve.The procedure was completed without any further treatment due to the leakage.Additionally, it was reported that the patient experienced no adverse effects.This case is related to medwatch with mfr number 1820334-2017-00691 as they occurred in the same procedure.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Design verification includes pressurized leak testing.In addition, the ifu provides instructions to inform users to proactively monitor blood loss during the procedure and provide instructions to effectively deal with leakage through the valve.Based on the information provided and the results of our investigation, the root cause was determined likely to be manufacturing-related.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that a (b)(6) year old male patient underwent an endovascular aneurysm repair (evar) procedure with a zenith abdominal aortic aneurysm endovascular graft main body and zenith flex with spiral-z technology aaa endovascular graft iliac leg.During the procedure, blood leaked from the hemostatic valve.The procedure was completed without any further treatment due to the leakage.Additionally, it was reported that the patient experienced no adverse effects.This case is related to medwatch number 1820334-2017-00691 as they occurred in the same procedure.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6500733
Report Number1820334-2017-00683
Device Sequence Number19149595
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)180416(10)5789670
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-16-90-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 DA